I’ve had a good couple of weeks now that my stomach is getting better, and I’ve been working on building up my exercise time. I’m still stuck at 3 minutes at a time on the treadmill, but I am moving faster on it than when I started. Now I’m doing it twice a day most days, followed by 10 minutes on the recumbent bike, so I’m getting almost 30 minutes a day of hard (well, for me, anyway) exercise. I can really tell it when I have to climb stairs now. It’s not anywhere as hard as it has been.
I did take a dose of Pepto Bismol yesterday, however, because I felt like my stomach was irritated. Maybe I nipped it in the bud, before it had a chance to give me trouble again. I sure hope so. There must be some medicine I am taking that is really doing a number on my stomach, but it’s hard to know which one, since I take so many. I did wait a week after feeling better to go back on the vitamins and supplements, so maybe I’ll leave them off again this week and see if my tummy is OK. Then, instead of adding them all back at once, the way I did last time, I’ll do it one at a time, so I can spot the culprit. Nothing like doing a science experiment on myself.
I’ve seen my Diabetes doctor and my Neurologist in the last couple of weeks, and both are very pleased with my progress. My glucose test numbers have been consistently good now for over a week, so I’m proud of myself. I continue to lose weight gradually, so it looks like I’m shrinking myself out of the diabetes diagnosis!
I’m less than 10 pounds from my original weight goal right now, but I’ve bought some size 12 pants that I want to fit into and may continue to lose more if I need to, so I can wear them. I say quit, but I’m so used to eating this amount of food now that I can’t really imagine eating much more. I started my conscious effort to count calories and watch my sugar and carb intake back in April of ’09, so that’s a pretty well established habit now. Only occasionally do I feel hungry, and more often than not that is a sign my stomach is irritated, rather than real hunger. For some reason my body interprets low grade stomach pain as hunger. I’ve noticed that for a long time.
The Neurologist did give me some flexibility in how much Primidone I could take, depending on whether or not my tics and jerks returned. I had upped my dose by a half pill at a time while I was sick, because my face started its thing again. He says stress can effect the twitches, and I do believe it. So, along with trying to add the supplements one at a time, I’m going to try cutting back on the Primidone by that half pill.
I did ask him about my poor memory, and he said the Primidone and the Triavil could both be effecting that. My Gastro had suggested I try cutting back on the Triavil about the time I got sick, which I did, but I went back on the full dose when my stomach was so uncomfortable. I guess that’s another pill I can try backing off from gradually. Lots of tinkering with doses to play with for the next few weeks, trying to do the most good with the least side effects.
I’ve been working on learning about our new website format, so my brain has been getting a good workout lately. I’m pleased with what I’ve been able to understand, but there’s so much more to learn. This time I didn’t try to do it all by myself. I’ve hired a programmer to make the major change from one computer program to another, and that took a lot of the stress off of me. It sure is nice to be able to email him with questions and actually get answers! That’s customer service the way I like it!!
I continue to be optimistic, with goals to diet my way out of the diabetes and find the optimal doses of all my meds and supplements. And I look forward to being able to increase my exercise time gradually over the next few months.